If you need an accessible version of this item please contact JSTOR User Support

Continous Versions of Regular Conditional Distributions

Sandy Zabell
The Annals of Probability
Vol. 7, No. 1 (Feb., 1979), pp. 159-165
Stable URL: http://www.jstor.org/stable/2242848
Page Count: 7
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
Continous Versions of Regular Conditional Distributions
Preview not available

Abstract

Let $X$ and $Y$ be random variables and assume $X$ has a density $f_X(x)$. An inversion theorem for the conditional expectation $E(Y\mid X = x)$ is derived which generalizes and simplifies that of Yeh. As an immediate corollary an almost-sure version of Bartlett's formula for the conditional characteristic function of $Y$ given $X = x$ is obtained. This result is applied to show the existence under regularity conditions of a version of the regular conditional distribution $P\{dy\mid X = x\}$ which is well defined for those values of $x$ such that $f_X(x) \neq 0$.

Page Thumbnails

  • Thumbnail: Page 
159
    159
  • Thumbnail: Page 
160
    160
  • Thumbnail: Page 
161
    161
  • Thumbnail: Page 
162
    162
  • Thumbnail: Page 
163
    163
  • Thumbnail: Page 
164
    164
  • Thumbnail: Page 
165
    165